How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10773
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

what can happen if ofloxacin otic is used in eye for 1 day

This answer was rated:

what can happen if ofloxacin otic is used in eye for 1 day by mistake
Hi. I'm online and happy to answer your question today.

The "base" that the ear medication is dissolved in causes irritation to the eye. This is why his eye is red.

The good news? No permanent damage has been done and he will no long term problems from this error. As a matter of fact, the antibiotic in the ear drop probably worked to help kill his eye infection even while the "base" the drug was dissolved in irritated his eyeball.

At this point I suggest he use artificial tears to soothe his eye along with cold compresses. If he just put in a drop of the ear medicine in his eye then he should flush the eye with water -- but from your post it seems like he used the ear drops awhile ago....

Do not use visine to "get the red out" This will just irritate his eye more.

So. What is the take home message? Everything will be OK. He can start using the correct eye preparation of his medicine now without any problems.

Is there anything else you would like to discuss at this point or have all your questions been answered to your satisfaction?

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I’ve earned a “10” rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS
Dr. Rick and other Eye Specialists are ready to help you
We have been experiencing technical difficulties with the chat system. Please allow me to retype my chat here for your review:

Hi. I'm online and happy to answer your question today.

The "base" that the ear medication is dissolved in causes irritation to the eye. This is why his eye is red.

The good news? No permanent damage has been done and he will no long term problems from this error. As a matter of fact, the antibiotic in the ear drop probably worked to help kill his eye infection even while the "base" the drug was dissolved in irritated his eyeball.

At this point I suggest he use artificial tears to soothe his eye along with cold compresses. If he just put in a drop of the ear medicine in his eye then he should flush the eye with water -- but from your post it seems like he used the ear drops awhile ago....

Do not use visine to "get the red out" This will just irritate his eye more.

So. What is the take home message? Everything will be OK. He can start using the correct eye preparation of his medicine now without any problems.

Is there anything else you would like to discuss at this point or have all your questions been answered to your satisfaction?

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I’I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS

Related Eye Questions